How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Elliot Ruff Your Own Question
Elliot Ruff
Elliot Ruff,
Category: Dermatology
Satisfied Customers: 1218
Experience:  GP at Whitstable Medical Practice
108371854
Type Your Dermatology Question Here...
Elliot Ruff is online now

Over the past 3 months I’ve suffered with a red patch on my

This answer was rated:

Hi Doctor, over the past 3 months I’ve suffered with a red patch on my penile glans. When I’m flaccid it’s barely noticeable but when erect it’s more clear to see several red dots. I’ve used Clotrimazole cream and taken fluconazole 150mg and the symptoms cleared slightly but still persist, which leads me to wonder wether I’ve contracted balanitis from an irritant like a certain soap/over use of Clotrimazole etc. There are zero other symptoms such as burning when urinating, itching or discharge. Just the unsightly red area. I wash regularly twice a day using just warm water. Also, there’s no risk of it being sexually transmitted as my last encounter was several months before. Any help would be greatly appreciated.
Thank you

Good evening, I am Dr Ruff. Thank you for the question, the photo is useful. There is no sinister lesion which is reassuring, but I think you are correct that this is balanitis. If Clotrimazole has made a slight improvement I would propose you use a combination of clotrimazole as well as hydrocortisone. Both are available from a pharmacist.

The clotrimazole is three times daily, the hydrocortisone twice daily.

Apply the hydrocortisone first thing, 30mins later apply clotrimazole. Apply the clotrimazole again at lunchtime. Then in the evening apply the clotrimazole 1hour before you go to bed, then the hydrocortisone again before going to bed.

This will help break the cycle of inflammation. The likely cause is a fungal cause given the location.

You can get a combination treatment on prescription which does make it easier to treat.

I hope that is of some help. If no improvement following a few weeks of treatment, then please ask your GP to have a look.

Customer: replied 1 month ago.
Thank you for your help doctor, I have some hydrocortisone cream but on the back it states not to apply to genitals, is there a specific one I should look to buy?

No worries, you can use 0.5% or 1%, avoid the urethra if possible and just apply to the rash, you will be fine with this

Please feel free to ask anything else, please could you kindly rate my response to your question, many thanks

Elliot Ruff and other Dermatology Specialists are ready to help you
Customer: replied 1 month ago.
Thank you for your help doctor it’s greatly appreciated